Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Induced representations of $ C\sp{\ast} $-algebras and complete positivity


Author: James G. Bennett
Journal: Trans. Amer. Math. Soc. 243 (1978), 1-36
MSC: Primary 46L05; Secondary 15A63, 43A35
DOI: https://doi.org/10.1090/S0002-9947-1978-0502890-3
MathSciNet review: 502890
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that $ ^{*}$representations may be induced from one $ {C^{\ast}}$-algebra B to another $ {C^{\ast}}$-algebra A via a vector space equipped with a completely positive B-valued inner product and a $ ^{*}$representation of A. Theorems are proved on induction in stages, on continuity of the inducing process and on completely positive linear maps of finite dimensional $ {C^{\ast}}$-algebras and of group algebras.


References [Enhancements On Off] (What's this?)

  • [1] C. A. Akemann, G. K. Pedersen and J. Tomiyama, Multipliers of $ {C^{\ast}}$-algebras, J. Functional Analysis 13 (1973), 277-301. MR 0470685 (57:10431)
  • [2] W. B. Arveson, Subalgebras of $ {C^{\ast}}$-algebras, Acta Math. 123 (1969), 141-224. MR 40 #6274. MR 0253059 (40:6274)
  • [3] R. J. Blattner, Positive definite measures, Proc. Amer. Math. Soc. 14 (1963), 423-428. MR 26 #5095. MR 0147580 (26:5095)
  • [4] R. C. Busby, Double centralizers of extensions of $ {C^{\ast}}$-algebras, Trans. Amer. Math. Soc. 132 (1968), 79-99. MR 37 #770. MR 0225175 (37:770)
  • [5] C. W. Curtis and I. Reiner, Representation theory of finite groups and associative algebras, Wiley, New York, 1962. MR 26 #2519. MR 0144979 (26:2519)
  • [6] J. Dixmier, Les $ {C^{\ast}}$-algèbres et leurs représentations, 2nd ed., Gauthier-Villars, Paris, 1969. MR 39 #7442. MR 0246136 (39:7442)
  • [7] J. M. G. Fell, Weak containment and induced representations of groups, Canad. J. Math. 14 (1962), 237-268. MR 27 #242. MR 0150241 (27:242)
  • [8] -, A new look at Mackey's imprimitivity theorem, Conference on Harmonic Analysis, Lecture Notes in Math., vol. 266, Springer-Verlag, Berlin and New York, 1972, pp. 43-58, MR 51 #6285. MR 0409719 (53:13471)
  • [9] D. G. Higman, Induced and produced modules, Canad. J. Math. 7 (1955), 490-508. MR 19, 390. MR 0087671 (19:390b)
  • [10] R. A. Kunze, Positive definite operator-valued kernels and unitary representations, Functional Analysis (B. R. Gelbaum, Editor), Academic Press, London; Thompson Book, Washington, D. C., 1967, pp. 235-247. MR 36 #6546. MR 0223498 (36:6546)
  • [11] L. H. Loomis, An introduction to abstract harmonic analysis, Van Nostrand, Princeton, N. J., 1953. MR 14, 883. MR 0054173 (14:883c)
  • [12] W. L. Paschke, Inner product modules over $ {B^{\ast}}$-algebras, Trans. Amer. Math. Soc. 182 (1973), 443-468. MR 50 #8087. MR 0355613 (50:8087)
  • [13] M. A. Rieffel, Induced Banach representations of Banach algebras and locally compact groups, J. Functional Analysis 1 (1967), 443-491. MR 36 #6544. MR 0223496 (36:6544)
  • [14] -, Induced representations of $ {C^{\ast}}$-algebras, Advances in Math. 13 (1974), 176-257. MR 50 #5489. MR 0353003 (50:5489)
  • [15] F. Riesz and B. Sz.-Nagy, Leçons d'analyse fonctionnelle, 3rd ed., Gauthier-Villars, Paris; Akadémiai Kiadó, Budapest, 1955. MR 16, 837. MR 0068139 (16:837b)
  • [16] S. Sakai, $ {C^{\ast}}$-algebras and $ {W^{\ast}}$-algebras, Springer-Verlag, Berlin and New York, 1971. MR 0442701 (56:1082)
  • [17] W. F. Stinespring, Positive functions on $ {C^{\ast}}$-algebras, Proc. Amer. Math. Soc. 6 (1955), 211-216. MR 16, 1033. MR 0069403 (16:1033b)
  • [18] E. Stormer, Positive linear maps of operator algebras, Acta Math. 110 (1963), 233-278. MR 27 #6145. MR 0156216 (27:6145)
  • [19] B. Sz.-Nagy, Transformations de l'espace de Hilbert, fonctions de type positif sur un groupe, Acta Sci. Math. (Szeged) 15 (1954), 104-114. MR 15, 719. MR 0060740 (15:719h)
  • [20] G. Warner, Harmonic analysis on semi-simple Lie groups. I, II, Springer-Verlag, Berlin and New York, 1972. MR 0498999 (58:16979)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46L05, 15A63, 43A35

Retrieve articles in all journals with MSC: 46L05, 15A63, 43A35


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1978-0502890-3
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society